Texas, 2026

Damaging Winds in Texas, March 11, 2026

March 11, 2026 · NWS SHV · 4 events in 2 counties and zones

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th and into the early morning on March 11th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered strong to severe thunderstorms extended from Southeast Oklahoma down across Central Texas late in the evening on March 10th and into the early morning on March 11th, with the most organized threat area over Northeast Texas into Southeast Oklahoma and Southwest Arkansas. Effective storm-relative helicity ahead of the prominent line of thunderstorms was quite favorable for low-level rotation, and instability was rather strong as well. As a result, severe thunderstorms produced some damaging wind gusts in parts of Deep East Texas during the early morning hours on March 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 11, 5:08 AM CST, 42 minutes earlier. Its key messages:

  • Issued at 102 AM CDT Wed Mar 11 2026
  • The first round of showers and thunderstorms will remain mostly along and north I-30 overnight.
  • A more widespread round of showers and thunderstorms (some severe with large hail and damaging winds) will arrive across the Four State Region through the day on
  • Near-normal conditions return through the weekend into next week.
Area forecast discussion, Mar 11, 5:08 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
608 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 102 AM CDT Wed Mar 11 2026

- The first round of showers and thunderstorms will remain mostly
  along and north I-30 overnight.

- A more widespread round of showers and thunderstorms (some
  severe with large hail and damaging winds) will arrive across
  the Four State Region through the day on

- Near-normal conditions return through the weekend into next
  week.

&&

.DISCUSSION...
Issued at 102 AM CDT Wed Mar 11 2026

Active weather conditions will continue with severe thunderstorms
likely through the next 24-36 hours. Aloft, the main driver of
convection is closed troughing across West Texas, projected to
shift eastward and gradually close off as it swiftly shifts
eastward across the Four State Region later today. As it does so,
short-range computer model guidance suggests a trajectory of the
center of circulation at or just south of the I-20 corridor,
promoting higher amounts of wind shear and enhancing updraft
separation. Storm modes are most likely to hold multi With a
favorable environment for updraft development and separation,
more severe weather threats are on the table, including but not
limited to the following: large hail, damaging winds, and isolated
tornadoes.

Post-frontal conditions will return temperatures back to near-
normal by the end of this week (lower 70s/upper 40s) after a week
of warmer temperatures. This reprieve continues into next week as
a fairly uneventful frontal passage on Sunday delivers a
reinforcing shot of colder air (Monday night temperatures likely
near freezing north of I-30). Long-range guidance suggests that
the rollercoaster ride will continue with another warming trend
(temperature maximums approaching the lower 80s again) by the
middle of next week. /16/

&&

.AVIATION...
(12Z TAFS)
Issued at 608 AM CDT Wed Mar 11 2026

For the 11/12Z TAFs, an active forecast period continues as a line
of showers and thunderstorms oriented southwest to northeast
continues to push northeast across the region this morning. This
line has had a history of producing strong wind gusts into southwest
Arkansas. Further showers and storms are expected into this
afternoon, capable of producing damaging wind gusts and possibly a
tornado or two. Thunderstorm impacts will continue through early
evening, diminishing from northwest to southeast. South winds will
persist early in this forecast period, pivoting to northerly as the
front passes through the region beginning this afternoon, becoming
breezier with sustained speeds of 10 to 20 kts overnight and gusts
of up to 30 kts possible.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1250 AM CDT Tue Mar 10 2026

Spotter activation may be needed this afternoon through
Wednesday. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  45  64  43 /  90  50   0   0
MLU  82  45  62  40 /  90  80   0   0
DEQ  76  35  64  37 /  80  10   0   0
TXK  77  41  65  43 /  90  30   0   0
ELD  74  40  62  39 /  90  50   0   0
TYR  77  43  66  45 /  80  30   0   0
GGG  76  42  65  42 /  90  50   0   0
LFK  77  45  66  43 /  90  60   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...16
AVIATION...26

In the hours before

Local storm report, Mar 11, 12:08 AM CST, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
108 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Dmg     Garvin                  33.95N 94.94W
03/11/2026                   McCurtain          OK   Emergency Mngr

            Roof partially peeled back from a home near
            Garvin, Oklahoma.

&&

13
Local storm report, Mar 11, 12:17 AM CST, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
117 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     Tstm Wnd Dmg     5 W Broken Bow          34.02N 94.83W
03/11/2026                   McCurtain          OK   Emergency Mngr

            Trees and powerlines downed on Rhoden Road
            west of Broken Bow, Ok.

&&

13
Local storm report, Mar 11, 12:22 AM CST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
122 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Tstm Wnd Dmg     6 N Idabel              33.98N 94.82W
03/11/2026                   McCurtain          OK   Emergency Mngr

            Camper reported flipped with occupants
            inside in the Holly Creek area between
            Garvin and Broken Bow, Oklahoma. No reports
            of injuries attm. Homes damaged in the
            vicinity.

&&

13
Local storm report, Mar 11, 12:52 AM CST, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
152 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     Tstm Wnd Dmg     1 WNW Foreman           33.72N 94.41W
03/11/2026                   Little River       AR   Law Enforcement

            Large limbs down near County Road 1 just
            outside of Forman, Arkansas.

&&

13
Special weather statement, Mar 11, 1:49 AM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
249 AM CDT Wed Mar 11 2026

TXZ096-108>110-124-125-136-137-110845-
Franklin TX-Upshur TX-Titus TX-Wood TX-Camp TX-Red River TX-Gregg
TX-Smith TX-
249 AM CDT Wed Mar 11 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL GREGG...
TITUS...UPSHUR...CAMP...RED RIVER...FRANKLIN...SMITH AND WOOD
COUNTIES UNTIL 345 AM CDT...

At 249 AM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 25 miles northwest of Golden to 30 miles
southwest of Lindale, or extending from 29 miles west of Winnsboro to
31 miles west of Tyler, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Tyler, Mount Pleasant, Whitehouse, White Oak, Gladewater, Gilmer,
  Mineola, Pittsburg, Winnsboro, Clarksville, Leesburg, Hagansport,
  Boxelder, Lindale, Mount Vernon, Quitman, Big Sandy, Hawkins,
  Bogata and Clarksville City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
      3382 9531 3387 9509 3363 9486 3310 9484
      3249 9487 3227 9510 3214 9546 3215 9548
      3220 9546 3224 9549 3225 9547 3230 9545
      3236 9545 3248 9559
TIME...MOT...LOC 0748Z 235DEG 42KT 3305 9578 3267 9577 3226 9583

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Mar 11, 4:43 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
543 AM CDT Wed Mar 11 2026

ARZ060-061-071-072-111115-
Lafayette AR-Hempstead AR-Columbia AR-Nevada AR-
543 AM CDT Wed Mar 11 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLUMBIA...
EAST CENTRAL HEMPSTEAD...CENTRAL LAFAYETTE AND NEVADA COUNTIES UNTIL
615 AM CDT...

At 543 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Emmet to 6 miles south of Stamps,
or extending from 6 miles south of Prescott to 6 miles south of
Stamps, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Magnolia, Prescott, Stamps, Waldo, McNeil, Emmet, Buckner,
  Perrytown, Rosston, Willisville, Bluff City, Smithland, Canfield,
  Mount Vernon, Cale, Waterloo, Falcon, Lamartine, Mount Moriah and
  College Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3312 9379 3317 9373 3353 9336 3358 9338
      3374 9363 3386 9330 3384 9328 3383 9324
      3383 9322 3382 9322 3382 9320 3380 9318
      3382 9314 3379 9313 3378 9310 3338 9312
      3338 9298 3335 9298 3331 9301
TIME...MOT...LOC 1043Z 252DEG 37KT 3371 9340 3364 9329 3350 9324 3327
9351

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13

The radar

The Ft Polk radar (KPOE), 146 km away, was scanning. The volume nearest the first event began at 11:47 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
March 11, 5:50 AM CST
Where
Angelina County, 2.83 mi SSE of Shawnee
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.180, -94.510

Small softwood tree trunk snapped and downed across FM Road 1818 south of U.S. Highway 69 and west of Zavalla.

Thunderstorm Wind, Angelina

When
March 11, 6:06 AM CST
Where
Angelina County, 4.14 mi E of Shawnee
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.220, -94.450

Decaying tree truck snapped and downed across Dead Man Road north of Zavalla.

Thunderstorm Wind, Angelina

When
March 11, 6:15 AM CST
Where
Angelina County, 6.07 mi ENE of Donovan
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.270, -94.430

Small tree trunk snapped on FM Road 2109 north of Zavalla.

Thunderstorm Wind, San Augustine

When
March 11, 6:42 AM CST
Where
San Augustine County, 2.36 mi W of Macune
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.420, -94.210

One tree uprooted with a trunk snapped off of another tree on FM Road 1992 north of Highway 103.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325971, 1325972, 1325973, 1325974.